Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS Tulsa, OK

May 24, 2005LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 9:30 PM CDT for LeFlore County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 9:30 PM CDT (02:30 UTC)
Expired
May 24, 2005, 10:04 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 4:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250232
SVRTSA
OKC079-250330-
/O.NEW.KTSA.SV.W.0170.050525T0232Z-050525T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHEAST OF WHITESBORO TO 12 MILES EAST OF
  OCTAVIA...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3471 9494 3457 9441 3444 9439 3451 9490

$$
1 follow-up statement
000 
WWUS54 KTSA 250304
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT TUE MAY 24 2005

OKC079-250314-
/O.CAN.KTSA.SV.W.0170.000000T0000Z-050525T0330Z/
LE FLORE OK-
1004 PM CDT TUE MAY 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED SOUTH OUT OF LE FLORE COUNTY AND WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3471 9494 3457 9441 3444 9439 3451 9490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:06 PM CDT, 24 minutes earlier.

Area forecast discussion, May 24, 9:06 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT TUE MAY 24 2005

.UPDATE...
CLUSTER OF STRONG TO SEVERE STORMS CONTINUES OVER LEFLORE
COUNTY...BUT OVERALL SEVERE WEATHER THREAT CONTINUES TO DIMINISH
WITH TIME. FURTHER STORM DEVELOPMENT STILL A SLIGHT POSSIBILITY
INTO FAR SE OKLAHOMA THE REST OF THE EVENING...BUT ODDS NOT LOOKING
TOO GOOD. WILL TAKE FINAL LOOK AT RADAR TRENDS AFTER 9 PM FOR
EVENING FORECAST UPDATE AND MAY BE ABLE TO CANCEL MORE OF SEVERE
THUNDERSTORM WATCH AT UPDATE TIME.

ATTENTION WILL THEN TURN TO ONGOING THUNDERSTORM COMPLEX MOVING
THROUGH NW KANSAS. 00Z ETA JUST COMING IN AND FOLLOWS TREND OF
DIVING BRUNT OF COMPLEX SSE INTO WESTERN OKLAHOMA AFTER 06Z ALONG
AXIS OF ELEVATED INSTABILITY TO THE WEST AND SOUTH OF SFC
BOUNDARY. STILL A SHOT OF SOME STORMS MAKING IT INTO FAR WESTERN
COUNTIES LATE TONIGHT AND WILL KEEP HIGH CHANCE POPS GOING WEST OF
TUL-MLC LINE...WHILE REDUCING OR REMOVING POPS TO THE EAST.

TEMPS NORTH OF THUNDERSTORM OUTFLOW NEAR FORECAST LOWS IN A FEW
SPOTS...BUT NOT EXPECTING THEM TO DROP A GREAT DEAL MORE. WILL
MAKE A FEW SMALL ADJUSTMENTS AFTER LOOKING AT 9 PM OBS...UPDATED
PRODUCTS WILL BE OUT AROUND 930 PM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14

In the hours before

Local storm report, May 24, 6:54 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  0.88 INCH        SEQUOYAH           OK   LAW ENFORCEMENT

0637 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  1.00 INCH        SEQUOYAH           OK   TRAINED SPOTTER

&&

EJC
Local storm report, May 24, 7:02 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MAJOR FLOODING REPORTED

0650 PM     FLASH FLOOD      VIAN                    35.50N 94.97W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            TWO FEET OF WATER IN A STORE IN VIAN. MAJOR STREET
            FLOODING.

&&

EJC
Special weather statement, May 24, 7:09 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE MAY 24 2005

ARZ019>020-OKZ068>072-250115-
CRAWFORD-FRANKLIN-ADAIR-CHEROKEE-MCINTOSH-MUSKOGEE-SEQUOYAH-
709 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 325 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

IN OKLAHOMA THIS CANCELS 5 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

MCINTOSH...

THIS INCLUDES THE CITIES OF...TAHLEQUAH...EUFAULA...SALLISAW...
VAN BUREN...OZARK...CHARLESTON...MUSKOGEE AND STILWELL.

ARZ029-OKZ049-053-073>076-250500-
SEBASTIAN-CHOCTAW-HASKELL-LATIMER-LE FLORE-PITTSBURG-PUSHMATAHA-
709 PM CDT TUE MAY 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 325 REMAINS VALID UNTIL 12 AM
CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... PITTSBURG... PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
FORT SMITH...STIGLER...MCALESTER...ANTLERS AND CLAYTON.
Local storm report, May 24, 7:25 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MOBILE HOME BLOWN OVER

0555 PM     TSTM WND DMG     HEAVENER                34.89N 94.60W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            NUMEROUS OUTBUILDINGS BLOWN OVER. POWER LINES DOWN.

0636 PM     TSTM WND DMG     4 E VIAN                35.50N 94.90W
05/24/2005                   SEQUOYAH           OK   TRAINED SPOTTER

            LARGE BARN BLOWN OVER.

0700 PM     FLASH FLOOD      2 N PANAMA              35.20N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            PORTIONS OF HIGHWAY 9 AND 59 CLOSED DUE TO HIGH WATER
            FROM PANAMA TO BOKOSHE.

&&

EJC
Special weather statement, May 24, 7:37 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE MAY 24 2005

OKZ076-250130-
LE FLORE OK-
737 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 737 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CAMERON TO 3 MILES SOUTHWEST OF WISTER...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...POTEAU...BIG CEDAR...MUSE...HODGEN...HEAVENER...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA AND BOKOSHE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 24, 8:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT TUE MAY 24 2005

OKZ076-250145-
LE FLORE OK-
812 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 812 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
NEAR WISTER AND 5 MILES EAST OF HODGEN...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:33 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah117 min
May 24, 8:31 PM CDTSevere Thunderstorm WarningTSALeFlore59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.